FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Our stories

Huge weight gain from meds

Huge weight gain from meds

Howdy, I am brand new to the SANE forums. I thought I would jump in, because I am super interested in reading about other people's experiences.

I hit the wall with my mental health when I turned 50, 11 years ago.

I had horrendous hot flushes that woke me every 90 minutes or so. I had so many worries I would struggle to get back to sleep only to wake up in 90 min. This sleep deprivation went on for the 3 years prior to my 50th, a form of torture to send one insane!

My ex husband, who I was with at the time, had just lost his job due to bullying which caused him to have suicide ideation and severe depression. I had 2 teenagers at home and we were at the point of loosing the house. I had the CAT team on daily visits for my ex and I had to apply for hardship clauses on all our bills.

It was a hellish time and I was stretched so thin I was transparent.

Then I ended up in a mental hospital after l had a severe manic episode and was labled as bi polar, bought on by menopause and sleep deprivation!

The Psychiatrist tried several drugs and I had a severe reaction of hallucinations on one.

I was released on mood stabilising medication in the end and sent into community care. [edited by moderator]

When I saw the Psychiatrist he asked how I was going on the mood stabilising medication, I told him I was putting on an awful lot of weight. [edited by moderator]

He said "good that means I know you are compliant".

Fantastic.

I was [edited by moderator] I'm pretty tall and I was very fit.

My weight went up in 5 months. [edited by moderator]

He changed my meds and I stayed on that for years, which increased my weight! [edited by moderator]

I have been on so many different meds since, and 2 injections I can't remember the names of. [edited by moderator]

I have twice got down but bounced back up to that weight. [edited by moderator]

It is so disgustingly depressing.

I am so hungry all the time and have claws into my brain craving for sugar and carbs. Every time the Psychiatrist has reduced the meds as low as possible I have lost weight but I end up manic.

It's the low self esteem, the shame that stops me from meeting new people or seeing old friends. The health risks of heart disease, cancer and diabetes. The inability to walk up stairs without puffing. The fatigue, the stress on my joints and feet. These factors do depress me.

I have decided to some how some way drop some weight, I don't know how, so I'm putting it out there...

What do you do?

Has anyone else had a similar experience?

Did anyone manage to drop the ks?

Are there natural mental health remedies that do not have the side effects?

I feel very vulnerable sharing this because I don't talk to anyone about this, I am going to be brave and hit post

12 replies

11 - 12 of 12

In response to: Huge weight gain from meds

Re: Huge weight gain from meds

Best of luck I hope your able to reach your goal and sustain it.
I hope we get some great ideas here.
I just found hypnosis for weightloss on spotify.
So I am giving that a go.
I have cut out sugar.
I have cut out alcohol
I love the idea of swimming you have inspired me to check out the local pool.
I hate chlorine but maybe it's a new salt on, I will go with an open mind.

In response to: Huge weight gain from meds

Re: Huge weight gain from meds

Thankyou, I have a grand dog, and it's an abbreviation of grandma!
Good advice I have heard that sometimes hunger is thirst.
I have also read that green tea is particularly good for the metabolism.

Very sad for you that you are dealing with cancer as well, I hope that your treatment protocol is kicking goals for you 🙏
11 - 12 of 12